Alert archive / Minnesota / Tornado Warnings in 2015
Tornado Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 27, 2015, 9:09 PM CDT for Traverse County, Minnesota; Roberts County, South Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 27, 2015, 9:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Traverse County, MN, Roberts County, SD
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756
WFUS53 KABR 280209
TORABR
MNC155-SDC109-280245-
/O.NEW.KABR.TO.W.0005.150628T0209Z-150628T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
909 PM CDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL TRAVERSE COUNTY IN WEST CENTRAL MINNESOTA...
NORTHEASTERN ROBERTS COUNTY IN NORTHEASTERN SOUTH DAKOTA...
* UNTIL 945 PM CDT
* AT 909 PM CDT...A CONFIRMED TORNADO WAS LOCATED OVER WHITEROCK
COLONY...OR 10 MILES NORTHWEST OF WHEATON...MOVING SOUTH AT 30 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THE TORNADO WILL BE NEAR...
WHEATON AND MUD LAKE LANDING AROUND 925 PM CDT.
SILVER BRIDGE AROUND 930 PM CDT.
LAKE TRAVERSE AROUND 935 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4580 9632 4572 9665 4594 9676 4594 9656
4595 9656 4597 9657 4602 9657
TIME...MOT...LOC 0209Z 343DEG 27KT 4593 9663
TORNADO...OBSERVED
HAIL...1.00IN
$$
FOWLE2 follow-up statements
815
WWUS53 KABR 280225
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
925 PM CDT SAT JUN 27 2015
MNC155-SDC109-280245-
/O.CON.KABR.TO.W.0005.000000T0000Z-150628T0245Z/
TRAVERSE MN-ROBERTS SD-
925 PM CDT SAT JUN 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CENTRAL
TRAVERSE AND NORTHEASTERN ROBERTS COUNTIES...
AT 924 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER MUD LAKE LANDING...OR OVER WHEATON...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL TRAVERSE AND NORTHEASTERN ROBERTS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4580 9632 4572 9665 4589 9665 4593 9654
4594 9648
TIME...MOT...LOC 0224Z 333DEG 30KT 4583 9655
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FOWLE694
WWUS53 KABR 280239
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
939 PM CDT SAT JUN 27 2015
SDC109-280249-
/O.CAN.KABR.TO.W.0005.000000T0000Z-150628T0245Z/
ROBERTS SD-
939 PM CDT SAT JUN 27 2015
...THE TORNADO WARNING FOR NORTHEASTERN ROBERTS COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.
LAT...LON 4575 9655 4580 9653 4582 9649 4585 9641
4580 9632
TIME...MOT...LOC 0239Z 343DEG 27KT 4572 9650
$$
MNC155-280245-
/O.CON.KABR.TO.W.0005.000000T0000Z-150628T0245Z/
TRAVERSE MN-
939 PM CDT SAT JUN 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST
CENTRAL TRAVERSE COUNTY...
AT 939 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DUMONT...OR NEAR WHEATON...MOVING SOUTH AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
WHEATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4575 9655 4580 9653 4582 9649 4585 9641
4580 9632
TIME...MOT...LOC 0239Z 343DEG 27KT 4572 9650
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FOWLEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 27, 6:46 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 27, 6:46 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 646 PM CDT SAT JUN 27 2015 .UPDATE... ISSUED AT 644 PM CDT SAT JUN 27 2015 00Z AVIATION DISCUSSION UPDATED BELOW. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 232 PM CDT SAT JUN 27 2015 THE SURFACE TROUGH CONTINUES TO DEEPEN AS INDICATED BY MSAS 3 HOUR PRESSURE FALLS AROUND 3 MB ACROSS NORTH DAKOTA. THE FRONT NOW EXTENDS FROM NORTHEAST NORTH DAKOTA THROUGH NORTHWEST SOUTH DAKOTA. THERE IS SOME POOLING OF MOISTURE ALONG THE FRONT...ALTHOUGH MAINLY ACROSS NORTH DAKOTA. MOST DEWPOINT READINGS ACROSS THIS CWA ARE HOVERING IN THE UPPER 50S...AND TEMPERATURES RANGE FROM THE MID TO UPPER 80S. THE SPC MESOANALYSIS PAGE SHOWS ML CAPE VALUES IN THE 1000-1500 J/KG RANGE ACROSS THE NORTHERN CWA...AND 0-6 KM SHEAR RANGES FROM 30 TO 40 KTS. WEAKER 0-1 KM SHEAR...WHICH IS LESS THAN 15 KTS. CURRENT ONGOING CONVECTION IS LIMITED TO SOUTHERN MANITOBA AND FAR NORTHEAST NORTH DAKOTA...WHERE ENERGY FROM THE UPPER LEVEL WAVE IS NOW HAVING AN INFLUENCE. WHILE THE BEST SETUP FOR SEVERE STORMS REMAINS ACROSS NORTH DAKOTA...THE UPPER LEVEL ENERGY IS EXPECTED TO DROP SOUTH SOUTHEAST...HELPING TO INITIALIZE STORMS OVER OUR CWA...LIKELY IN THE NEXT COUPLE OF HOURS. THE CAM SOLUTIONS SHOW THE MOST WIDESPREAD AND INTENSE STORMS TO BE OVER OUR CWA BETWEEN 00Z-03Z TONIGHT. INGREDIENTS ARE DEFINITELY IN PLACE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...WITH THE WEAK 0-1 KM SHEAR...AND MODELS STILL SHOWING LCLS A LITTLE HIGHER THAN WHAT IS NORMALLY EXPECTED...A LITTLE UNCERTAIN ON THE TORNADO POTENTIAL. CANT COMPLETELY RULE OUT THE POSSIBILITY THOUGH...ESPECIALLY OVER FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WHEN LOW LEVEL SHEAR IS PROGGED TO INCREASE LATER THIS EVENING. THIS SYSTEM IS QUICK TO EXIT THE REGION TONIGHT...AND A COUPLE OF DRY DAYS SHOULD FOLLOW SUNDAY AND MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL HOWEVER. SPECIFICALLY ON MONDAY...WHEN HIGHS ARE AGAIN PROGGED TO BE IN THE 90S. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 232 PM CDT SAT JUN 27 2015 NORTHWEST FLOW ALOFT WILL DOMINATE THE PATTERN DURING THE EXTENDED. THIS MEANS CONTINUED CHANCES FOR INSTABILITY AND AFTERNOON/EVENING TSTORMS. STUCK WITH THE SUPERBLEND SOLUTION FOR POPS AS MODELS ARE WAFFLING A BIT ON BEST TIMING CHANCES FOR SHORTWAVE ACTIVITY. TEMPERATURES WILL BE WARMEST ON TUESDAY AND THEN HIGHS WILL TOP OUT IN THE UPPER 70S TO THE LOWER 80S FOR THE REMAINDER OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 644 PM CDT SAT JUN 27 2015 THUNDERSTORMS ARE EXPECTED TO BE IN THE VICINITY OR AT PIR AND ATY EARLY THIS EVENING. OTHERWISE...WINDS WILL TURN NORTHWEST AT 10 TO 20 MPH WITH VFR CONDITIONS THROUGH THE REST OF THE TAF PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...SERR LONG TERM...WISE AVIATION...MOHR
Hazardous weather outlook, Jun 27, 1:52 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 152 PM CDT SAT JUN 27 2015 MNZ039-046-SDZ003>011-015>023-037-281900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 152 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO PARTS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND STRONG WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE OVER FAR NORTHEAST SOUTH DAKOTA INTO WEST CENTRAL MINNESOTA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS RETURN TO THE FORECAST FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING FROM AROUND THE JAMES RIVER VALLEY AND POINTS EASTWARD INTO WEST CENTRAL MINNESOTA. SDZ033>036-045-048-051-281900- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- 152 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS RETURN TO THE FORECAST FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT/SERR
In the hours before
Local storm report, Jun 27, 7:13 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
713 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 N RICHMOND LAKE REC A 45.59N 98.60W
06/27/2015 E1.00 INCH BROWN SD PUBLIC
&&
EVENT NUMBER ABR1500494
FOWLESpecial weather statement, Jun 27, 7:29 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 729 PM CDT SAT JUN 27 2015 SDZ018-280115- SPINK SD- 729 PM CDT SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPINK COUNTY UNTIL 815 PM CDT... AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWIN LAKES...OR NEAR REDFIELD...MOVING SOUTHEAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REDFIELD...TULARE...GLENDALE COLONY...SPOTTSWOOD...SPINK COLONY AND TWIN LAKES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4463 9813 4464 9860 4485 9864 4493 9838 TIME...MOT...LOC 0029Z 334DEG 38KT 4479 9846 SERR
Local storm report, Jun 27, 7:48 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
748 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 5 SSW TULARE 44.67N 98.55W
06/27/2015 M65 MPH SPINK SD COCORAHS
&&
EVENT NUMBER ABR1500495
KGLocal storm report, Jun 27, 8:16 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
816 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 3 SW WHEATON 45.78N 96.54W
06/27/2015 E0.70 INCH TRAVERSE MN LAW ENFORCEMENT
&&
EVENT NUMBER ABR1500496
KGLocal storm report, Jun 27, 8:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
843 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 2 NW GRACEVILLE 45.59N 96.47W
06/27/2015 E1.50 INCH TRAVERSE MN PUBLIC
&&
EVENT NUMBER ABR1500497
KGLocal storm report, Jun 27, 9:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
900 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 14 W WARNER 45.32N 98.78W
06/27/2015 E0.25 INCH EDMUNDS SD PUBLIC
A FEW TREES STRIPPED WITH PEA HAIL AND SOME CORN
STRIPPED.
&&
EVENT NUMBER ABR1500498
KGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:52 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone, Traverse | 38 min |
| Jun 27, 8:30 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone, Traverse | 60 min |
| Jun 27, 9:37 PM CDT | Tornado Warning | ABR | Big Stone, Traverse | 23 min |
| Jun 27, 9:57 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone, Traverse | 18 min |
| Jun 27, 7:29 PM CDT | Special Weather Statement | ABR | Spink | 46 min |
| Jun 27, 7:34 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 24 min |
Nearby
Tornado Warnings in Minnesota, 2015Tornado Warnings in South Dakota, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.